Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

March 30, 2021Fannin County, Texas

NWS Fort Worth, TX issued this special weather statement at Mar 30, 2021, 11:29 PM CDT for Fannin County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 11:29 PM CDT (04:29 UTC)
Expired
Mar 31, 2021, 12:00 AM CDT
In force
31 min
Issued by
NWS Fort Worth, TX

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 144 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

164 
WWUS84 KFWD 310429
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
1129 PM CDT Tue Mar 30 2021
 
TXZ094-105-310500-
Hunt TX-Fannin TX-
1129 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT AND SOUTHERN FANNIN
COUNTIES UNTIL MIDNIGHT CDT...

At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm over
Celeste, or 12 miles north of Greenville, moving northeast at 35 mph.

Dime size hail will be possible with this storm.
  
 Locations impacted include...
Leonard, Wolfe City, Celeste, Bailey, Ladonia and Pecan Gap. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3357 9587 3355 9585 3328 9586 3317 9620
      3331 9630 3335 9629 3335 9633 3338 9635
TIME...MOT...LOC 0428Z 242DEG 30KT 3329 9617 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 30, 7:57 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 30, 7:57 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
757 PM CDT Tue Mar 30 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Wednesday/

The cold front is currently moving across the northwestern parts
of the region this evening, roughly along a Sherman-Weatherford-
Stephenville line, and will continue to push southeast across the
region overnight. The 00Z FWD upper air sounding revealed CAPE
values roughly around 1000-1400 J/kg, EBWD values near 50 knots,
and mid level lapse rates near 6-7 C/km. Southerly flow has also
aided in rich moisture content ahead of the front, with dewpoint
values in the low to mid 60s being observed this evening. Radar
imagery reveals a few attempts of shower development north of
Denton, but the presence of weak capping may be enough to keep
activity isolated through the next few hours across North Texas.
Still, if isolated thunderstorms were to develop along/ahead of
the front late this evening and overnight, the environment is
sufficient to pose a hail and/or wind threat.

By early Wednesday morning, low clouds should overspread the
entire region and rain/storm chances will have shifted to areas
across our far southeastern counties. Cloud cover should clear by
late Wednesday morning from northwest to southeast. Breezy north
to northeast winds with speeds of 15-20 mph and higher gusts are
expected through most of the day. Highs will range from the upper
50s to low 60s Wednesday afternoon, about 15-20 degrees cooler
than today.

Garcia

&&

.LONG TERM... /Issued 206 PM CDT Tue Mar 30 2021/
/Wednesday night through Tuesday/

Dry and very cool air will continue to advect across the Southern
Plains Wednesday night. Although northerly winds will decrease
through the night, they should remain strong enough to keep
temperatures above freezing. However, it will still be quite cold
with lows ranging from the mid 30s to around 40.

The post frontal airmass will remain in place on Thursday, keeping
daytime temperatures generally in the 60s, but abundant sun and a
relatively light wind will make for a beautiful spring day.
Temperatures should fall quickly after sunset, but a slow return
of low level moisture overnight will keep temperatures Thursday
night a bit warmer than Wednesday night with lows generally in the
lower 40s.

A building shortwave ridge aloft and slowly returning low level
moisture will yield slightly warmer temperatures on Friday with
highs from the mid 60s to the lower 70s and lows Friday night from
the mid 40s to the lower 50s. The warming trend will continue
Saturday and Sunday as a long wave ridge takes shape across the
western half of the CONUS and the Gulf moisture fetch becomes more
established. Highs Saturday will be generally in the lower 70s
with mid and upper 70s on Sunday.

The upper pattern should remain relatively stagnant the first half
of next week with the high amplitude ridge anchoring itself over the
center of the country based on the ECMWF and Canadian solutions
(which have been in good agreement the past several runs). This
pattern (more indicative of late spring) will yield very warm and
humid weather with highs Monday and Tuesday in the 80s and lows
Monday night in the 60s. It does not appear that we will see any
record high temperatures, at least for the first half of the week
but it will still be very warm for early April.

79

&&

.AVIATION... /NEW/
/00Z TAFs/

VFR currently prevails across the region this evening, but MVFR
ceilings will return after 06Z tonight. A cold front will move
across the Metroplex terminals over the next 1-2 hours. Isolated
showers/thunderstorms may be able to develop near the front, but
there is a better potential further north and east of the
Metroplex airports. We'll continue to keep a mention of VCTS
through 03-04Z across the Metroplex. FROPA should occur at Waco
closer to 06-07Z with a low potential for showers along the
boundary. MVFR ceilings should initially return at Waco after 06Z
and across the Metroplex terminals closer to 09-10Z. Some high res
guidance has indicated a possibility of MVFR ceilings arriving
across North Texas closer to 07-08Z, and we'll continue to monitor
trends over the next few hours. Improvement to VFR is expected by
the mid to late morning hours on Wednesday. Breezy northerly
winds around 15-20 knots, with gusts up to 30 knots possible, will
prevail behind the front.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    49  62  40  67  43 /  30   0   0   0   0
Waco                52  62  37  66  41 /  20  10   0   0   0
Paris               46  59  37  63  38 /  60  20   0   0   0
Denton              47  62  35  65  38 /  20   0   0   0   0
McKinney            48  61  37  65  39 /  40   5   0   0   0
Dallas              51  63  42  68  45 /  30   5   0   0   0
Terrell             49  59  36  64  38 /  40  10   0   0   0
Corsicana           52  60  38  65  41 /  30  20   0   0   0
Temple              53  62  37  66  39 /  20  10   0   0   0
Mineral Wells       46  64  35  67  38 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 30, 3:32 PM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 PM CDT Tue Mar 30 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311300-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 PM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered thunderstorms are possible ahead of and behind a cold
front this evening north of I-20 and east of I-35. Storm chances
will shift southward into eastern Central Texas after midnight. A few
strong to severe storms will be possible with hail and damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
It will be windy and dry on Wednesday afternoon and again Friday
afternoon, resulting in an elevated threat for wildfires.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 30, 11:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1129 PM CDT Tue Mar 30 2021

TXZ094-105-310500-
Hunt TX-Fannin TX-
1129 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT AND SOUTHERN FANNIN
COUNTIES UNTIL MIDNIGHT CDT...

At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm over
Celeste, or 12 miles north of Greenville, moving northeast at 35 mph.

Dime size hail will be possible with this storm.

 Locations impacted include...
Leonard, Wolfe City, Celeste, Bailey, Ladonia and Pecan Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3357 9587 3355 9585 3328 9586 3317 9620
      3331 9630 3335 9629 3335 9633 3338 9635
TIME...MOT...LOC 0428Z 242DEG 30KT 3329 9617

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:33 AM CDTSpecial Weather StatementFWDDelta27 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.